Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 88, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 1, 2005, 1:34 PM MST for Santa Cruz County, Arizona. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2005, 1:34 PM MST (20:34 UTC)
- Expired
- Aug 1, 2005, 2:00 PM MST
- In force
- 26 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 60 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.6 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 1764 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 012034 SVRTWC AZC023-012100- /O.NEW.KTWC.SV.W.0088.050801T2034Z-050801T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 134 PM MST MON AUG 1 2005 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA THIS INCLUDES THE CITY OF NOGALES * UNTIL 200 PM MST * AT 127 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NOGALES...AND MOVING WEST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIO RICO...TUMACACORI AND PENA BLANCA LAKE. LAT...LON 3134 11082 3151 11084 3158 11111 3134 11111 $$ WEATHER.GOV/TUCSON
1 follow-up statement
000 WWUS55 KTWC 012051 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 151 PM MST MON AUG 1 2005 AZC023-012100- /O.CON.KTWC.SV.W.0088.000000T0000Z-050801T2100Z/ SANTA CRUZ AZ- 151 PM MST MON AUG 1 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 200 PM MST FOR CENTRAL SANTA CRUZ COUNTY... AT 144 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR NOGALES...MOVING WEST AT 5 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUMACACORI...RIO RICO AND PENA BLANCA LAKE. LAT...LON 3134 11082 3151 11084 3158 11111 3134 11111 $$ WEATHER.GOV/TUCSON CS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 8:25 AM MST, 5 hours 9 minutes earlier.
Area forecast discussion, Aug 1, 8:25 AM MST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 825 AM MST MON AUG 1 2005 .SYNOPSIS...HIGH PRESSURE WILL REMAIN NEARLY STATIONARY EAST OF THE FOUR CORNERS REGION THROUGH THE COMING WEEK...KEEPING SOUTHEAST ARIZONA IN A MONSOON FLOW PATTERN. AN UPPER LEVEL DISTURBANCE MOVING OFF THE GULF OF MEXICO INTO NORTHERN MEXICO MAY BRING SLIGHTLY DRIER AIR INTO THE REGION AHEAD OF IT ON TUESDAY...BUT MOISTURE WILL OTHERWISE REMAIN PLENTIFUL FOR A DAILY BOUT OF SHOWERS AND THUNDERSTORMS THROUGH NEXT WEEKEND. && .DISCUSSION...LOTS OF DEBRIS CLOUDS REMAIN OVER THE AREA FROM OVERNIGHT ACTIVITY. RADAR SHOWS SOME LIGHT SHOWERS ACROSS PORTIONS OF PIMA/SANTA CRUZ COUNTIES. A MORE EXTENSIVE THUNDERSTORM COMPLEX IS OVER CENTRAL SONORA. SEVERAL FACTORS AT PLAY WITH TODAYS CONVECTIVE EVOLUTION...WITH DEBRIS CLOUDS LIMITING SOLAR INSOLATION A LATE START TO THE ACTIVITY WOULD SEEM LIKELY...HOWEVER SKIES ARE MOSTLY CLEAR EAST OF A DUDLEYVILLE-BENSON-SIERRA VISTA LINE. THIS COULD SET UP A DIFFERENTIAL HEATING BOUNDARY OVER OUR EASTERN ZONES TO GO ALONG WITH LEFT OVER OUTFLOWS FROM YESTERDAY. ANOTHER PLAYER IS THE THUNDERSTORM COMPLEX OVER CENTRAL SONORA WHICH SHOULD PROPAGATE NORTH OVER THE CWA EARLY THIS AFTERNOON...GIVEN THE DECENT SOUTHERLY FLOW ON THIS MORNING TUS SOUNDING AND THIS IS BACKED UP BY CURRENT SAT AND RADAR TRENDS. THE UPSHOT IS A RATHER ACTIVE DAY IS A GOOD POSSIBILITY AND IT MAY START EARLIER THAN MOST DAYS WITH EXTENSIVE DEBRIS CLOUDS. IF THIS CLUSTER DOES INDEED SHIFT NORTH TODAY A FLASH FLOOD WATCH MAY BE NEEDED FOR AREAS OF SANTA CRUZ AND EASTERN PIMA COUNTY...WHERE HEAVY RAINS HAVE FALLEN THE PAST SEVERAL DAYS. THE DEFORMATION ZONE WHICH FOCUSED ACTIVITY OVER THE WEEKEND HAS SHIFTED A BIT WEST...OVER OUR WESTERN ZONES AND SHOULD HELP TO INCREASE CONVECTION OVER THOSE AREAS THIS AFTERNOON. THE SHORT TERM LOOKS IN GOOD SHAPE FOR NOW...BUT MAY INCREASE POPS IF CLUSTER FROM THE SOUTH EDGES CLOSER. && .FIRE WEATHER...PLENTIFUL MOISTURE WILL RESULT IN HIGH RH VALUES TODAY...AND ESPECIALLY TONIGHT. SHOWER AND THUNDERSTORM COVERAGE MAY BE REDUCED SLIGHTLY ON TUESDAY...BUT OTHERWISE A FAVORABLE MONSOON FLOW PATTERN IS EXPECTED TO REMAIN IN PLACE THROUGHOUT THE FORECAST PERIOD WITH SCATTERED SHOWERS MAINLY DURING THE AFTERNOON AND EVENING HOURS AFTER TODAY. && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. AREAS OF HEAVY SHOWERS AND ISOLATED THUNDERSTORMS REMAIN POSSIBLE ACROSS MUCH OF SOUTHEAST ARIZONA MAINLY IN THE AFTERNOON AND EVENING HOURS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC DISCUSSION...SHOEMAKER FIRE WEATHER/AVIATION...SHOEMAKER WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 1, 12:30 PM MST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1230 PM MST MON AUG 01 2005 AZZ033>035-020700- COCHISE COUNTY-TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY- 1230 PM MST MON AUG 01 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SANTA CRUZ...COCHISE AND EASTERN PIMA COUNTIES IN ARIZONA .DAY ONE...TODAY SYNOPSIS...CONDITIONS MORE UNSTABLE VERSUS YESTERDAY. CLOUD COVER HAS BURNED AWAY...WITH SUNSHINE FURTHER DESTABILIZING THINGS DURING THE AFTERNOON. THIS WILL GIVE RISE TO ISOLATED INSTANCES OF STRONG WINDS OR HAIL. LIKE YESTERDAY...HOWEVER...THE PREDOMINANT THREAT IS WITH HEAVY RAINFALL AND FLASH FLOODING...ESPECIALLY IN AREAS THAT SAW SIGNIFICANT RAINFALL YESTERDAY. DISCUSSION...DEBRIS CLOUDS HAVE THINNED SIGNIFICANTLY FROM OVERNIGHT CONVECTION. THUNDERSTORM COMPLEX OVER CENTRAL SONORA HAS PUSHED AN OUTFLOW BOUNDARY NORTH TO NEAR THE INTERNATIONAL BOARDER. MOSTLY SUNNY SKIES THIS MORNING EAST OF A DUDLEYVILLE-BENSON-SIERRA VISTA LINE HAVE LEAD TO SIGNIFICANT DESTABILIZIATION. FLASH FLOODING SEEMS TO BE THE MAIN THREAT ESPECIALLY FOR AREAS OF SANTA CRUZ AND EASTERN PIMA COUNTY...WHERE HEAVY RAINS HAVE FALLEN THE PAST SEVERAL DAYS. ALTHOUGH ISOLATED SEVERE STORMS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE SCATTERED MAINLY AFTERNOON AND THUNDERSTORMS THROUGHOUT THE PERIOD. THE CHANCE WILL BE SOMEWHAT ELEVATED TUESDAY AND WEDNESDAY AS A LARGE UPPER LEVEL DISTURBANCE MOVES TOWARD THE REGION FROM THE GULF OF MEXICO. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-029>032-020700- NORTHERN GREENLEE COUNTY-UPPER GILA RIVER VALLEY- SOUTHEAST PINAL COUNTY-TOHONO OODHAM NATION-WESTERN PIMA COUNTY- 1230 PM MST MON AUG 01 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE REMAINDER OF SOUTHEAST ARIZONA .DAY ONE...TODAY SYNOPSIS...CONDITIONS MORE UNSTABLE VERSUS YESTERDAY. CLOUD COVER HAS BURNED AWAY...WITH SUNSHINE FURTHER DESTABILIZING THINGS DURING THE AFTERNOON. THIS WILL GIVE RISE TO ISOLATED INSTANCES OF STRONG WINDS OR HAIL. LIKE YESTERDAY...HOWEVER...THE PREDOMINANT THREAT IS WITH HEAVY RAINFALL AND FLASH FLOODING...ESPECIALLY IN AREAS THAT SAW SIGNIFICANT RAINFALL YESTERDAY. DISCUSSION...DEBRIS CLOUDS HAVE THINNED SIGNIFICANTLY FROM OVERNIGHT CONVECTION. THUNDERSTORM COMPLEX OVER CENTRAL SONORA HAS PUSHED AN OUTFLOW BOUNDARY NORTH TO NEAR THE INTERNATIONAL BOARDER. MOSTLY SUNNY SKIES THIS MORNING EAST OF A DUDLEYVILLE-BENSON-SIERRA VISTA LINE HAVE LEAD TO SIGNIFICANT DESTABILIZATION. FLASH FLOODING SEEMS TO BE THE MAIN THREAT ESPECIALLY FOR AREAS OF SANTA CRUZ AND EASTERN PIMA COUNTY...WHERE HEAVY RAINS HAVE FALLEN THE PAST SEVERAL DAYS. ALTHOUGH ISOLATED SEVERE STORMS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE SCATTERED MAINLY AFTERNOON AND THUNDERSTORMS THROUGHOUT THE PERIOD. THE CHANCE WILL BE SOMEWHAT ELEVATED TUESDAY AND WEDNESDAY AS A LARGE UPPER LEVEL DISTURBANCE MOVES TOWARD THE REGION FROM THE GULF OF MEXICO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY THERE WILL BE SCATTERED MAINLY AFTERNOON AND THUNDERSTORMS THROUGHOUT THE PERIOD. IT APPEARS THE CHANCE WILL BE SOMEWHAT ELEVATED TUESDAY AND WEDNESDAY AS A LARGE UPPER LEVEL DISTURBANCE MOVES TOWARD THE REGION FROM THE GULF OF MEXICO. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SHOEMAKER
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:09 PM MST | Flash Flood Warning | TWC | Cochise, Santa Cruz | 66 min |
| Jul 31, 8:55 PM MST | Flash Flood Warning | TWC | Pima | 65 min |
| Jul 31, 9:05 PM MST | Severe Thunderstorm Warning | TWC | Pima | 61 min |
| Aug 1, 12:03 PM MST | Flash Flood Warning | TWC | Santa Cruz | 117 min |
| Aug 1, 12:59 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Aug 1, 3:59 PM MST | Flash Flood Warning | TWC | Pima | 61 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.